Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 101, NWS Mobile, AL

June 25, 2019Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2019, 7:28 PM CDT for Greene County, Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2019, 7:28 PM CDT (00:28 UTC)
Expired
Jun 25, 2019, 8:15 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2665 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WUUS54 KMOB 260028
SVRMOB
MSC041-153-260115-
/O.NEW.KMOB.SV.W.0101.190626T0028Z-190626T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
728 PM CDT Tue Jun 25 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  South central Wayne County in southeastern Mississippi...
  Northwestern Greene County in southeastern Mississippi...

* Until 815 PM CDT.

* At 728 PM CDT, a severe thunderstorm was located 8 miles east of
  Richton, moving east at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  south central Wayne and northwestern Greene Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3121 8884 3143 8884 3148 8857 3121 8855
TIME...MOT...LOC 0028Z 266DEG 9KT 3133 8880 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:58 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 25, 3:58 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
358 PM CDT Tue Jun 25 2019

.NEAR TERM /Now Through Wednesday/...Development of isolated
convection is finally underway along the seabreeze this afternoon,
as a few cells are initiating across northeastern Mobile/northern
Baldwin counties in southwest AL, and also just east of Niceville,
FL as of 315 PM CDT. SPC mesoscale analysis continues to show a zone
of higher instability with MLCAPE values between 2000-3000 J/KG
across southeast MS, portions of interior southwest AL and eastward
across the western FL panhandle. Isolated to scattered showers and
storms should continue to develop over this part of the area late
this afternoon and lift across southwest and south central AL and
interior portions of the northwest FL panhandle late this afternoon
before probably gradually diminishing into the early to mid evening
hours. We are also monitoring another area of stronger convection
near the LA/MS border this afternoon, which is associated with a
shortwave trough lifting over this region. There is potential that
convection associated with this feature could continue to develop
eastward toward southeast MS through this evening. We will therefore
continue chance POPs over these portions of our forecast area into
this evening, with lower chances farther south near the immediate
coast. The strong instability and moist airmass will support
downburst potential with the stronger storms that develop, so we
will be monitoring for localized damaging wind gusts, in addition to
frequent lightning and brief heavy rainfall with the stronger storms
that develop.

Ridging aloft builds across the north central Gulf of Mexico on
Wednesday while an upper level trough/low moves eastward across
northern AL. A slightly drier airmass (dewpoints mixing into the
60s inland and around 70 closer to the coast) also looks to return
over our region Wednesday as a surface ridge of high pressure
builds from the Appalachian Mountains to the north central Gulf
coast. There is still some uncertainty on overall convective
coverage that may develop across our area Wednesday, but
considering there will be enough moisture available in both the
low levels and the deep layers, that we will be located on the
base of the passing trough, we will keep a low chance of showers
and storms in the forecast for Wednesday afternoon. Highs should
once again reach the lower to mid 90s inland, and around 90
degrees closer to the beaches. The slightly drier airmass should
allow for lower heat index values in the 95-100 degrees range
(perhaps slightly higher in a few spots). /21

.SHORT TERM /Wednesday night Through Friday night/...25.12Z
global spectral models continue to show a break in the mid level sub-
tropical ridge positioned from the Mid-Atlantic to the Gulf to close
out the week. Within the weakness, an inverted H85/weakly defined
surface pressure trof over the FL Peninsula Wednesday night migrates
very slowly westward, becoming positioned over the central Gulf
coast Friday AM. This feature looks to only make it as far west as
southeast LA Friday night to end this period of the forecast. A
slight to perhaps low end chance of showers/storms Thursday looks to
become mostly in the chance category by Friday considering the
better influence/focus for ascent from the low level trof feature by
then.

Warmest day in the short term is Thursday with lower to mid
90s for highs. With better chances of showers and storms Friday,
highs are favored to be a few degrees lower overall at 88 to 90
close to the coast and lower half of the 90s interior. Little change
in night-time lows, remaining near to a couple degrees on
average, above climatology. /10

.LONG TERM /Saturday Through Tuesday/...Inverted mid level trof
axis, progged to be aligned from the Lower MS River Valley to the
western Gulf Saturday morning continues a slow westward shift into
TX by Sunday. Meanwhile, mid level heights to begin rising over
southeast Monday and Tuesday where an upper ridge is shown to
evolve. Will maintain a modest chance of daytime showers/storms over
the weekend coincident with time of best heating and resultant
instability. Will maintain chance PoPs Monday and Tuesday, but all
is dependent on how strong the ridge axis aloft over the
southeast is. If the ridge aloft is more amplified (stronger),
then large scale subsidence would effectively result in a lower
chance of showers/storms early next week.

Highs change little over the weekend with lower to mid 90s north of
the beaches. At the beaches, mostly in the upper 80s is advertised.
Daytime highs trend higher, ranging 93 to 97 over the interior
early next week with beaches lifting into the lower 90s. Lows
typically in the lower to mid 70s over the weekend and continuing
a slight warming trend into the first of next week. /10

&&

.MARINE...A surface ridge of high pressure will build across the
north central Gulf Coast region through Wednesday, then westward
across the western Gulf of Mexico through the end of the week. A
generally light to occasionally moderate westerly flow this
afternoon becomes northerly Wednesday into Thursday. Onshore flow
redevelops Friday into the weekend as high pressure builds back into
the eastern Gulf. Isolated to scattered showers and storms remain
possible through the period, with the best chances this weekend.
/21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  96  73  95  73  92  71  91 /  20  20  10  20  20  40  30  50
Pensacola   77  93  76  93  76  90  75  88 /  10  20  10  20  20  30  40  50
Destin      78  91  78  90  78  88  77  87 /  10  20  10  20  20  30  40  50
Evergreen   71  95  72  96  72  93  72  93 /  30  20  10  20  20  30  30  50
Waynesboro  70  93  71  93  71  91  70  90 /  30  20  10  20  10  30  20  50
Camden      71  93  71  95  72  93  72  93 /  30  20  10  20  10  30  30  50
Crestview   72  95  72  94  72  92  71  92 /  20  20  10  20  20  30  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 25, 5:01 AM CDT, 14 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
501 AM CDT Tue Jun 25 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
501 AM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents along area beaches
through tonight.

Isolated to scattered thunderstorms are expected across the area
this afternoon and evening. A few of these storms could become
strong enough to produce locally damaging winds, frequent
lightning, and heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Monday.

GMZ630>636-650-655-670-675-261015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
501 AM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jun 25, 5:15 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Tue Jun 25 2019

FLZ205-252300-
Okaloosa Inland FL-
515 PM CDT Tue Jun 25 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 600 PM CDT...

At 515 PM CDT, the strong thunderstorm was located 8 miles southwest
of Laurel Hill, or 10 miles north of Crestview, moving east at 15
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Laurel Hill.

LAT...LON 3073 8639 3073 8649 3089 8673 3099 8667
      3099 8639
TIME...MOT...LOC 2215Z 285DEG 12KT 3090 8659
Special weather statement, Jun 25, 6:04 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
604 PM CDT Tue Jun 25 2019

ALZ261-263-252345-
Mobile Inland AL-Mobile Central AL-
604 PM CDT Tue Jun 25 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 645 PM CDT...

At 604 PM CDT, the strong thunderstorm was located over Semmes, or 11
miles northwest of Midtown Mobile, moving northeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Semmes and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3070 8831 3080 8839 3093 8817 3079 8805
TIME...MOT...LOC 2304Z 242DEG 15KT 3077 8830
Special weather statement, Jun 25, 6:13 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
613 PM CDT Tue Jun 25 2019

FLZ205-206-260000-
Okaloosa Inland FL-Okaloosa Coastal FL-
613 PM CDT Tue Jun 25 2019

...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 700 PM CDT...

At 612 PM CDT, strong thunderstorms were located near Crestview and
just north and south of the Interstate 10 corridor. The storms are
moving southeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Crestview.

LAT...LON 3050 8642 3051 8642 3051 8644 3062 8667
      3077 8671 3085 8655 3078 8639 3049 8639
TIME...MOT...LOC 2312Z 300DEG 19KT 3072 8651
Local storm report, Jun 25, 6:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
653 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     8 N VALPARAISO          30.63N 86.52W
06/25/2019  M61 MPH          OKALOOSA           FL   AWOS

            AWOS STATION KEGI DUKE FIELD (EGLIN AFB)
            MEASURED A WIND GUST OF 61 MPH.

&&

MB
Special weather statement, Jun 25, 7:09 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
709 PM CDT Tue Jun 25 2019

MSZ067-076-260100-
Greene MS-Wayne MS-
709 PM CDT Tue Jun 25 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN WAYNE AND NORTHERN GREENE COUNTIES UNTIL 800 PM CDT...

At 708 PM CDT, the strong thunderstorm was located 6 miles southeast
of Ovett, or 6 miles north of Richton, moving east at 60 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Clara, State Line and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3160 8894 3160 8846 3122 8844 3122 8884
      3143 8884 3143 8894
TIME...MOT...LOC 0008Z 264DEG 53KT 3145 8893
Local storm report, Jun 25, 7:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
717 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     MARINE TSTM WIND 1 SSW NICEVILLE         30.50N 86.49W
06/25/2019  M40 MPH          GMZ635             FL   MESONET

            BOGGY BAYOU MESONET SITE MEASURED A MARINE
            THUNDERSTORM WIND GUST OF 40 MPH.

&&

MB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:09 PM CDTSpecial Weather StatementMOBGreene51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.